MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM ST,36+8L NK,20X15X165; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 52-3420
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Synovitis (2094); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Subject id: (b)(6).Study: dots.Clinical notification received for revision of right total hip to address adverse local tissue reaction (altr).Date of implantation: (b)(6) 2006.Date of revision: (b)(6) 2021 (right hip).Medical records reviewed: on (b)(6) 2021, the patient underwent a right hip revision to address dislocation, synovitis, pain, metallosis, osteolysis, pseudotumor, and corrosion of the stem trunnion.The surgeon indicated after removal of the head from the stem there was corrosion compatible with metallosis, the corrosion was cleaned off the trunnion.There was extensive superior iliac bone loss.The central dome screw was removed from the well-fixed cup.There is no indication the screw was replaced.Removal of the metal liner demonstrated extreme backside cobalt chrome metallosis.Pseudotumor invaded the abductor musculature and the short external rotators of the femur, and extensive osteolysis of the medial anterior and posterior proximal porous sleeve of the s-rom component.However, there was rigid fixation distally and laterally and the stem was solid in the femur.The femoral head and acetabular liner were revised.The central dome screw was removed but not replaced.The acetabular cup, hole eliminator, femoral stem, and femoral sleeve were retained.The patient was revised with a depuy pinnacle gvf polyethylene constrained acetabular liner and depuy s-rom revision ceramic femoral head.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the material, manufacturing, inspection or sterile processing that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11996294
Report Number1818910-2021-12604
Device Sequence Number16358893
Product Code LWJ
UDI-Device Identifier10603295171041
UDI-Public10603295171041
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number52-3420
Device Catalogue Number523420
Device Lot Number1958486
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP; PINNACLE 100 ACET CUP 52MM; PINNACLE MTL INS NEUT36IDX52OD; S-ROM M HEAD 36MM +6; S-ROM*SLEEVE PRX ZTT, 20F-LRG
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight102